Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 85, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 9, 2016, 4:29 PM EDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 9, 2016, 6:00 PM EDT
- In force
- 91 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 9, 3:40 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 340 PM EDT SAT JUL 9 2016 .DISCUSSION... Tonight... Very weak dynamic support over central FL as RAP40 analysis reveals a dearth of H85-H30 vorticity and a convergent H30-H20 lyr. Deep lyr moisture remains sparse with H100-H70 mean RH values AOB 70pct... H85-H30 values aob 40pct. Streamline analysis reveals the ridge axis extending from Tampa Bay to Lake-O to the nrn Bahamas...but very weak flow with mean winds AOB 10KTS thru the entire H100-H50 lyr. Mid lvl thermal ridge is combining with the weak steering flow to keep diurnal convection in check despite marginal H70-H50 lapse rates arnd 6.5C/KM...most storms so far have dvlpd and dissipated within a 5-10NM radius. What little S/SW steering flow that does exist will tend to focus any seabreeze/tstorm convergence along and N of the I-4 corridor... but given the lack of moisture/dynamic support...most convective activity will be done by mid evng. Will carry slgt chc of tsras thru 03Z...quiet WX thereafter. Srly winds will keep sfc dewpoints in the sultry M70s...min temps in the M/U70s. Sun/Mon... Gradual pattern shift as a storm system over the ern Great Lakes region pushes into the Canadian Maritimes...carrying a broad short wave trof along with it into the W Altc. This will allow the Bermuda Ridge to drift back to the north...albeit slowly... eventually to reposition itself acrs the panhandle/nrn peninsula early next week. The lcl airmass will largely suppressed as the ridge transits the central peninsula...though mid lvl steering winds will make shift to the south on Sun...then to the S/SE on Mon. The shifting steering winds will push the focus for diurnal convection more to the interior as the diminishing wrly flow will allow greater inland penetration of the east coast sea breeze. However...deep lyr moisture and mid lvl dynamic support will continue to impede diurnal convection as the airmass over the eventual source region is quite unenergetic. RAP40 analysis shows little in the way of low/mid lvl moisture acrs the entire Bahama Bank clear back to the Mona Passage...along with minimal mid lvl vorticity and upr lvl winds AOB 20KTS. Will keep PoPs AOB 20pct on Sun...and a 20/30 coastal/inland split on Mon to account for the increasing SE steering component. Sun aftn max temps will cont in the M90s due to the srly winds and limited potential for seabreeze penetration. The same srly winds will keep Sun night min temps in the M/U70s. By Mon...stronger SE wind component will allow the sea breeze to make much further inland progress...should see coastal max temps return closer to their L90s climo avgs. Little relief for interior regions...however...as limited storm potential keeps max temps in the M90s. Tue-Fri...(modified prev disc) The Bermuda Ridge axis will remain firmly in place over the FL peninsula with a slight northward jog into the panhandle/nrn peninsula area by midweek. Deep layer ridging looks to persist through the period, keeping shower and thunderstorm coverage AOB 40pct focused generally across the interior in the mid to late afternoon. A slug of moisture and associated higher PWATs moving in from the south and east on Tuesday could help increase shower/storm coverage mid week, though confidence in this solution remains low to moderate considering the rather stagnant/low-flow pattern that remains. Light offshore flow on Sunday, outside of the afternoon sea breeze circulation, will gradually back to a more southerly and perhaps even a southeasterly direction as the ridge axis is forecast to nudge slightly northward. Temperatures will remain above normal into next week with lower to mid 90s expected for much of the area. && .AVIATION...Thru 10/18Z. Sfc Winds: Thru 10/01Z...coastal sites E/SE 7-11KTS...interior sites W/SW 6-10kts. Btwn 10/01Z-10/04Z...bcmg S/SW 2-4KTS. Btwn 10/13Z- 10/15Z...bcmg S/SW 6-10KTS. Vsbys/WX/Cigs: Thru 10/00Z...interior sites sct MVFR shras/isold IFR tsras...coastal sites isold MVFR shra/IFR tsras. Btwn 10/00Z- 10/02Z...W of KEVB-KOBE slgt chc IFR tsras. && .MARINE... Tonight...Bermuda Ridge axis over the Nrn Bahamas/Lake-O Region will generate a light to gentle southerly breeze...S/SE thru late evng... bcmg S/SW aft midnight as the land breeze circulation dvlps. Favorable marine conds with seas AOB 2FT nearshore and 2-3FT offshore...mainly in a long pd background swell. Sun-Thu...Ridge axis will drift slowly north thru central FL Sun/Mon...then into the into the north peninsula/panhandle region by mid week. A gradual windshift will occur as a result...from a light to gentle S/SW breeze on Sun to gentle to moderate S/SE on Mon... diminishing to a light to gentle S/SE breeze Tue-Thu. Favorable boating conds with Treasure Coast seas AOB 2FT nearshore and up to 3ft in the Gulf Stream...north of Sebastian Inlet 2-3FT nearshore and up to 4FT in the Gulf Stream. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 75 90 / 20 20 20 20 MCO 78 95 75 94 / 20 20 20 30 MLB 77 92 76 90 / 10 20 10 20 VRB 74 92 74 90 / 10 20 10 20 LEE 78 95 76 94 / 20 20 20 30 SFB 76 95 76 94 / 20 20 20 30 ORL 78 95 76 94 / 20 20 20 30 FPR 74 92 74 90 / 10 20 10 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Public/Marine Forecast.....Bragaw Radar/Aviation/Impact WX...Kelly
Hazardous weather outlook, Jul 9, 10:15 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT SAT JUL 9 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1015 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... STRONG SURFACE HEATING WILL COMBINE WITH BOUNDARY COLLISIONS AND LIMITED MOISTURE TO PRODUCE SCATTERED LIGHTNING STORMS THIS AFTERNOON AND EARLY EVENING. HIGHEST STORM CHANCES WILL EXIST OVER THE INTERIOR WHERE THE BEST BOUNDARY COLLISIONS WILL OCCUR MAINLY ALONG THE I-4 CORRIDOR SOUTH ACROSS OSCEOLA COUNTY. STORM MOTION WILL BE SLOWLY TOWARD THE NORTHEAST TO EAST AT AROUND 5 TO 10 MPH. INSTABILITY ALOFT WILL CONTRIBUTE TO A FEW STRONG STORMS CONTAINING FREQUENT CLOUD TO GROUND LIGHTNING, SMALL HAIL AND WIND GUSTS UP TO 50 MPH. IF YOU HEAR THUNDER, STOP OUTDOOR ACTIVITIES AND HEAD INDOORS. .FLOOD IMPACT... SLOW MOVEMENT OF STORMS WILL ALLOW FOR THE STRONGER CELLS TO PRODUCE ONE TO TWO INCHES OF RAINFALL IN LESS THAN ONE HOUR. THIS WILL LIKELY LEAD TO NUISANCE STANDING WATER ALONG LOW SPOTS AND ON SOME ROADWAYS. .EXCESSIVE HEAT IMPACT... THE COMBINATION OF TEMPERATURES CLIMBING INTO THE MID 90S AND HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES OF 103 TO 107 THIS AFTERNOON. IF YOU WILL BE WORKING OR RECREATING OUTDOORS, DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE DIRECT SUN. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE GREATEST THREAT WILL OCCUR LATE THIS AFTERNOON AND EARLY EVENING DUE TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... A FEW LIGHTNING STORMS MAY PRODUCE WIND GUSTS TO 35 KNOTS AND FREQUENT LIGHTNING STRIKES OVER INLAND LAKES OF CENTRAL FLORIDA. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 5 TO 10 KNOTS. A FEW STORMS MAY PUSH OVER THE INTRACOASTAL WATERS NORTH OF MOSQUITO LAGOON AND VOLUSIA COUNTY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO ISOLATED STORMS REMAIN IN THE FORECAST NEXT WEEK MAINLY OVER INTERIOR SECTIONS. ANY SUMMER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL, STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:25 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Jul 8, 8:34 PM EDT | Tornado Warning | MLB | Osceola | 11 min |
| Jul 9, 6:02 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
| Jul 9, 6:15 PM EDT | Special Weather Statement | MLB | Orange | 60 min |
| Jul 9, 6:24 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 39 min |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.